Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 48, NWS Blacksburg, VA

June 4, 2009Bland County, Wythe County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 4, 2009, 7:54 PM EDT for Bland County, Wythe County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2009, 7:54 PM EDT (23:54 UTC)
Expired
Jun 5, 2009, 2:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bland County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:00 PM EDTFLASH FLOOD3 Ne Rural Retreat, VAGAP OF THE ROAD NEAR SWALLOW HOLLOW ROAD, AND SWALLOW HOLLOW ROAD NEAR HOGBACK ROAD, BETWEEN RURAL RETREAT AND WYTHEVILLE, WERE CLOSED DUE TO WATER AND MUD WASHED OVER ROAD. A SMALL CAMPER TRAILER WAS CARRIED A SMALL DISTANCE IN A CREEK HOLLOW.
Jun 4, 8:05 PM EDTFLASH FLOOD1 N Rural Retreat, VAROUTE 11 FLOODED IN SEVERAL LOCATIONS BETWEEN RURAL RETREAT AND SMYTH COUNTY BORDER...AND THE INTERSECTION OF HIGHWAY 90 AND ROUTE 11 IS UNDER DEEP WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 042354
FFWRNK
VAC021-197-050600-
/O.NEW.KRNK.FF.W.0048.090604T2354Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
  EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 200 AM EDT FRIDAY.

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MECHANICSBURG...KIMBERLING...BLAND...BASTIAN AND RURAL RETREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. THE AREA OF GREATEST CONCERN CURRENTLY 
IS ALONG MILL CREEK AND REED CREEK AND THEIR TRIBUTARIES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
      3707 8092 3701 8105 3679 8124 3695 8135

$$

DS
3 follow-up statements
000 
WGUS71 KRNK 050015
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT THU JUN 4 2009

VAC021-197-050600-
/O.CON.KRNK.FF.W.0048.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-BLAND VA-
815 PM EDT THU JUN 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN BLAND AND WESTERN WYTHE COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE PERSISTENT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA. ROUTE 11 WAS REPORTED CLOSED BY FLOODING NEAR RURAL 
RETREAT AS WELL AS THE INTERSECTION WITH ROUTE 90.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MECHANICSBURG...LONG SPUR...KIMBERLING...BLAND...BASTIAN AND FAVONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
      3707 8092 3701 8105 3679 8124 3695 8135

$$

JH
000 
WGUS71 KRNK 050241
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 PM EDT THU JUN 4 2009

VAC021-197-050600-
/O.CON.KRNK.FF.W.0048.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-BLAND VA-
1041 PM EDT THU JUN 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN BLAND AND WESTERN WYTHE COUNTIES...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS PRODUCING HEAVY RAINFALL OVER THE WARNED AREA. 
REPORTS INDICATED THAT FLOODING CONTINUED IN RURAL RETREAT WITH 
SEVERAL ROADS IMPASSABLE AND WATER NEARING SOME BUSINESSES IN TOWN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL 
RETREAT...MECHANICSBURG...LONG SPUR...KIMBERLING...BLAND AND BASTIAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER 1 TO 2 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
      3707 8092 3701 8105 3679 8124 3695 8135

$$

JH
000 
WGUS71 KRNK 050551
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 AM EDT FRI JUN 5 2009

VAC021-197-050602-
/O.EXP.KRNK.FF.W.0048.000000T0000Z-090605T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYTHE VA-BLAND VA-
151 AM EDT FRI JUN 5 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR EASTERN
BLAND AND WESTERN WYTHE COUNTIES...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3728 8104 3716 8088 3713 8089 3711 8093
      3707 8092 3701 8105 3679 8124 3695 8135

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:05 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 4, 7:05 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT THU JUN 4 2009

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE REGION TONIGHT. LOW
PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID ATLANTIC
AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH AND EAST
BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
QUICK UPDATE TO REMOVE TORNADO WATCH 327 ACROSS THE SE COUNTIES
GIVEN LACK OF INSTABILITY AND LINGERING HEAVY RAIN. REMAINDER
UNCHANGED FOR NOW.

TORNADO WATCH 327 REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING.

FRONTAL BOUNDARY DROPPING SOUTH ACROSS CWA TONIGHT. STRONG TO SEVERE
THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF THE FRONT THIS AFTERNOON
IN THE UNSTABLE AIR. MODEST MID TROPOSPHERIC FLOW PER REGIONAL WSR-
88D VWP DATA...ENHANCED VORTICITY NOTED ALONG LOW LEVEL FRONTAL
BOUNDARY. NORTH OF THE FRONT...NUMEROUS SHOWERS ARE FORMING IN THE
STABLE AIR ACROSS NORTHERN PORTIONS OF CWA. WITH PWATS AROUND
1.25 INCH...ANY THUNDERSTORM CAN PRODUCED LOCALLY HEAVY RAINS.
ANY TRAINING OF CELLS OVER SATURATED GROUNDS WILL RESULT IN FLOODING.
SEVERAL WAVES ALONG THE FRONT WILL SLOW IT PROGRESS SOUTHWARD
TONIGHT. INCREASED POPS/QPF TONIGHT AND PLAYED TEMPERATURES CLOSER
TO THE MET VALUES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AN UPPER LEVEL TROUGH WILL BE ELONGATED FROM THE OHIO VALLEY DOWN
DEEP INTO THE GULF. THE SURFACE WAVE RESPONSIBLE FOR OUR HEAVY RAIN
TONIGHT AND FRIDAY MORNING WILL MOVE OFF THE VA COAST...PULLING THE
RAIN SHIELD TO THE NORTH. A WEAK SURFACE HIGH PRESSURE WILL OOZE
INTO THE MOUNTAINS WHILE A SURFACE BOUNDARY REMAINS IN THE PIEDMONT
OF VA/NC. THERE STILL COULD BE SOME LIGHT LINGERING SHOWERS IN THE
EAST...BUT THE BULK OF THE CONVECTION WILL BE NORTH OF THE AREA AND
PRIMARILY ALONG THE COAST FRIDAY AFTERNOON AND EVENING. OVERNIGHT
FRIDAY AND INTO SATURDAY...THE UPPER LEVEL TROUGH MOVES TO THE EAST
COAST. A SECONDARY LOW IS EXPECTED TO DEVELOP ALONG THE STALLED
BOUNDARY OVER THE SOUTHEASTERN US. ENOUGH DRY AIR SHOULD FILTER INTO
THE REGION THROUGH SATURDAY TO KEEP THE AREA DRY. HOWEVER...WITH A
SOUTHEASTERLY MOIST FLOW...CLOUDY COOL CONDITIONS CAN BE EXPECTED
THROUGH SATURDAY NIGHT.

WITH RAIN FALLING IN THE AREA FRIDAY...AN INSITU WEDGE WILL LIKELY
KEEP TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL. WENT CLOSER TO THE
COOLER GFSMOS FOR FRIDAY. TEMPERATURES WILL REBOUND ON SATURDAY AND
SHOULD BE WITHIN 3F OF NORMAL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
ON SUNDAY...SURFACE LOW AND TROUGH REMAIN OVER THE SOUTHEASTERN US.
MODELS DEVELOP AND UPPER LEVEL LOW WHICH GETS CUT OFF FROM THE FLOW
AND BECOMES AN OCCLUDED LOW WILL REMAIN IN THE VICINITY OF FLORIDA
THROUGH TUESDAY. OVER THE IMMEDIATE AREA...ZONAL FLOW AND EVENTUALLY
INCREASING HEIGHTS WILL BRING WARMING TEMPERATURES INTO THE REGION.
WITH MOISTURE BEING THROWN INTO THE REGION FROM THE FLORIDA
LOW...THE CHANCES FOR AFTERNOON AND EVENING PULSE STORMS WILL
INCREASE ON SUNDAY AND MONDAY. AN APPROACH FRONT WILL BRING
PREFRONTAL CONVECTION INTO THE REGION ON TUESDAY WITH THE FRONTAL
PASSAGE EXPECTED WEDNESDAY-WEDNESDAY NIGHT.

TEMPERATURES WILL BE AROUND NORMAL ON SUNDAY...THEN MODERATE ABOVE
NORMAL MONDAY AND TUESDAY. FOLLOWING THE FRONTAL
PASSAGE...TEMPERATURES WILL DROP BACK TO NORMAL LEVELS. BIAS
CORRECTED MOSGUIDE WAS USED FOR TEMPERATURES DURING THE LONG TERM.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL REMAIN ACROSS THE SOUTHERN HALF OF THE AREA
OVERNIGHT AS LOW PRESSURE SLIDES NE INTO THE REGION BY EARLY THU.
MVFR/IFR CONDITIONS ARE LIKELY IN AREAS OF STEADIER SHOWERS AND
HEAVIER CONVECTION THIS EVENING...THEN ALONG/EAST OF THE BLUE
RIDGE OVERNIGHT INTO THU MORNING. AS THE COOLER AIR TO THE NORTH
FINALLY WINS OUT...CEILINGS WILL CONTINUE TO LOWER LATER TONIGHT
AS MORE RAINFALL SPREADS NORTH OUT OF THE CAROLINAS. THIS
WILL RESULT IN A PROLONGED PERIOD OF IFR CONDITIONS AT ALL TAF
SITES INTO THU MORNING. FLOW WILL FINALLY TURN MORE NW AS THE WAVE
EXITS THU AFTERNOON BUT EXPECT MVFR CEILINGS TO LINGER INTO MUCH
OF THE DAY AS THE RAIN AREA SHIFTS OFF TO THE SE BY EVENING.
SHOULD SEE IMPROVING CONDITIONS THU EVENING AS DRY ADVECTION KICKS
IN BUT WITH SO MUCH WATER AROUND EXPECT A ROUND OF FOG/LOW CLOUDS
INTO FRIDAY MORNING.

VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE FARTHER OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO
VALLEY ON SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE
SLOWLY INCREASES EARLY NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
     032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.

&&

SYNOPSIS...RCS
NEAR TERM...JH/KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/JH/KK
Hazardous weather outlook, Jun 4, 6:21 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT THU JUN 4 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-052230-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
621 PM EDT THU JUN 4 2009

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 4:23 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT THU JUN 4 2009

VAZ007-009-010-WVZ042-042130-
BLAND VA-MERCER WV-SMYTH VA-TAZEWELL VA-
423 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER...SMYTH AND
TAZEWELL COUNTIES...

AT 423 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PRINCETON
TO 4 MILES SOUTHEAST OF BLUEFIELD TO 7 MILES NORTH OF SALTVILLE...
MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3725 8131 3753 8110 3742 8095 3727 8115
      3715 8111 3704 8124 3697 8135 3696 8139
      3694 8137 3671 8164 3703 8181

EXPERIMENTAL

PH
Special weather statement, Jun 4, 4:26 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT THU JUN 4 2009

VAZ043-042130-
HENRY VA-
426 PM EDT THU JUN 4 2009

...A STRONG THUNDERSTORM WILL AFFECT CITY OF MARTINSVILLE AND HENRY
COUNTIES...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MARTINSVILLE CITY...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF HENRY COUNTY.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3657 8002 3680 7987 3681 7985 3677 7966
      3666 7968 3655 7975 3655 7979

EXPERIMENTAL

SK
Local storm report, Jun 4, 5:19 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             BROWNSBURG              37.93N 79.32W
06/03/2009  E0.75 INCH       ROCKBRIDGE         VA   PUBLIC

            PUBLIC REPORTED DIME TO PENNY SIZE HAIL ON NORTH SIDE OF
            BROWNSBURG.

&&

SK
Local storm report, Jun 4, 5:56 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             6 E ROCKY MOUNT         37.00N 79.77W
06/04/2009  E0.75 INCH       FRANKLIN           VA   PUBLIC

            PENNY HAIL IN GLADEHILL.

&&

MC
Local storm report, Jun 4, 6:19 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      RICHLANDS               37.10N 81.80W
06/04/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            MORE THAN 6 INCHES OF WATER FLOWING ACROSS FRONT STREET.
            WATER IS STARTING TO ENTER A RESTAURANT.

&&

HYSELL
Local storm report, Jun 4, 6:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      DANVILLE CITY           36.58N 79.42W
06/04/2009                   CITY OF DANVILLE   VA   TRAINED SPOTTER

            SEVERAL INCHES OF WATER FLOWING ACROSS RIVER STREET.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:48 AM EDTFlood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more31 hr
Jun 4, 11:42 AM EDTSpecial Weather StatementRNKFloyd, Montgomery63 min
Jun 4, 12:39 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Roanoke66 min
Jun 4, 1:43 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania50 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe47 min
Jun 4, 1:51 PM EDTTornado WarningRNKBedford, Franklin, Pittsylvania54 min
Jun 4, 2:10 PM EDTSpecial Weather StatementRNKHalifax65 min
Jun 4, 2:18 PM EDTTornado WarningRNKFranklin, Pittsylvania57 min
Jun 4, 2:24 PM EDTFlash Flood WarningRNKGrayson, Smyth4 hr
Jun 4, 2:43 PM EDTFlash Flood WarningRNKWythe4 hr
Jun 4, 2:44 PM EDTSevere Thunderstorm WarningRNKBedford, Pittsylvania50 min
Jun 4, 2:54 PM EDTSpecial Weather StatementRNKCity of Danville66 min
Jun 4, 2:56 PM EDTTornado WarningRNKPittsylvania49 min
Jun 4, 3:00 PM EDTFlash Flood WarningRNKPittsylvania, City of Danville6 hr
Jun 4, 3:04 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville56 min
Jun 4, 3:15 PM EDTSpecial Weather StatementRNKBland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more60 min
Jun 4, 3:17 PM EDTFlash Flood WarningRNKPulaski6 hr
Jun 4, 3:17 PM EDTSevere Thunderstorm WarningRNKCharlotte29 min
Jun 4, 3:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski39 min
Jun 4, 3:52 PM EDTSevere Thunderstorm WarningRNKBland, Giles32 min
Jun 4, 4:07 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski26 min
Jun 4, 4:11 PM EDTFlash Flood WarningRNKHalifax6 hr
Jun 4, 4:23 PM EDTSpecial Weather StatementRNKSmyth, Tazewell67 min
Jun 4, 4:26 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville64 min
Jun 4, 5:03 PM EDTFlash Flood WarningRNKTazewell5 hr
Jun 4, 5:06 PM EDTFlash Flood WarningRNKPittsylvania6 hr

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.